Alert archive / Indiana / Heat Advisories in 2021

Heat Advisory 3, NWS Indianapolis, IN

August 10, 202139 counties in Indiana

NWS Indianapolis, IN issued this heat advisory at Aug 10, 2021, 3:52 PM EDT for 39 counties in Indiana. It took effect at Aug 11, 2021, 1:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 10, 2021, 3:52 PM EDT (19:52 UTC)
In effect from
Aug 11, 2021, 1:00 PM EDT
Expired
Aug 11, 2021, 8:00 PM EDT
In force
7 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3933 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3933 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

453 
WWUS73 KIND 101952
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
352 PM EDT Tue Aug 10 2021

INZ021-028-029-035-043-044-051-060-067-110400-
/O.NEW.KIND.HT.Y.0003.210811T1700Z-210812T0000Z/
/O.CON.KIND.HT.Y.0002.000000T0000Z-210811T0000Z/
Carroll-Warren-Tippecanoe-Fountain-Vermillion-Parke-Vigo-Sullivan-
Knox-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Attica, Covington, 
Veedersburg, Clinton, Newport, Rockville, Terre Haute, Sullivan, 
and Vincennes
352 PM EDT Tue Aug 10 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM EDT WEDNESDAY...

* WHAT...Heat index values up to 105 expected.

* WHERE...Parke, Vermillion, Vigo, Knox, Tippecanoe, Warren, 
  Sullivan, Fountain and Carroll Counties. 

* WHEN...Through 8 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

INZ036-045-052-053-061-062-068>070-110400-
/O.NEW.KIND.HT.Y.0003.210811T1700Z-210812T0000Z/
Montgomery-Putnam-Clay-Owen-Greene-Monroe-Daviess-Martin-Lawrence-
Including the cities of Crawfordsville, Greencastle, Brazil, 
Clay City, Spencer, Linton, Bloomfield, Bloomington, Washington, 
Loogootee, Shoals, Bedford, and Mitchell
352 PM EDT Tue Aug 10 2021

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM EDT WEDNESDAY...

* WHAT...Heat index values up to 105 expected.

* WHERE...Parke, Vermillion, Vigo, Knox, Tippecanoe, Warren,
  Sullivan, Fountain, Carroll, Montgomery, Putnam, Clay, Owen,
  Greene, Monroe, Daviess, Martin, and Lawrence Counties.
 
* WHEN...From 1 PM to 8 PM EDT Wednesday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
AGM
4 follow-up statements
854 
WWUS73 KIND 110005
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
805 PM EDT Tue Aug 10 2021

INZ021-028-029-035-043-044-051-060-067-110815-
/O.EXP.KIND.HT.Y.0002.000000T0000Z-210811T0000Z/
/O.CON.KIND.HT.Y.0003.210811T1700Z-210812T0000Z/
Carroll-Warren-Tippecanoe-Fountain-Vermillion-Parke-Vigo-Sullivan-
Knox-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Attica, Covington, 
Veedersburg, Clinton, Newport, Rockville, Terre Haute, Sullivan, 
and Vincennes
805 PM EDT Tue Aug 10 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM EDT
WEDNESDAY...
...HEAT ADVISORY HAS EXPIRED...

* WHAT...Heat Index has expired.

* WHERE...Parke, Vermillion, Vigo, Knox, Tippecanoe, Warren, 
  Sullivan, Fountain and Carroll Counties. 

* WHEN...AT 8 PM EDT.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

INZ036-045-052-053-061-062-068>070-110815-
/O.CON.KIND.HT.Y.0003.210811T1700Z-210812T0000Z/
Montgomery-Putnam-Clay-Owen-Greene-Monroe-Daviess-Martin-Lawrence-
Including the cities of Crawfordsville, Greencastle, Brazil, 
Clay City, Spencer, Linton, Bloomfield, Bloomington, Washington, 
Loogootee, Shoals, Bedford, and Mitchell
805 PM EDT Tue Aug 10 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM EDT
WEDNESDAY...

* WHAT...Heat index values up to 105 expected.

* WHERE...Parke, Vermillion, Vigo, Knox, Tippecanoe, Warren, 
  Sullivan, Fountain, Carroll, Montgomery, Putnam, Clay, Owen, 
  Greene, Monroe, Daviess, Martin, and Lawrence Counties. 

* WHEN...From 1 PM to 8 PM EDT Wednesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
278 
WWUS73 KIND 110318
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
1118 PM EDT Tue Aug 10 2021

INZ021-028-029-035-036-043>045-051>053-060>062-067>070-111130-
/O.CON.KIND.HT.Y.0003.210811T1700Z-210812T0000Z/
Carroll-Warren-Tippecanoe-Fountain-Montgomery-Vermillion-Parke-
Putnam-Vigo-Clay-Owen-Sullivan-Greene-Monroe-Knox-Daviess-Martin-
Lawrence-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Attica, Covington, 
Veedersburg, Crawfordsville, Clinton, Newport, Rockville, 
Greencastle, Terre Haute, Brazil, Clay City, Spencer, Sullivan, 
Linton, Bloomfield, Bloomington, Vincennes, Washington, 
Loogootee, Shoals, Bedford, and Mitchell
1118 PM EDT Tue Aug 10 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM EDT
WEDNESDAY...

* WHAT...Heat index values up to 105 expected.

* WHERE...Parke, Vermillion, Vigo, Knox, Tippecanoe, Warren, 
  Sullivan, Fountain, Carroll, Montgomery, Putnam, Clay, Owen, 
  Greene, Monroe, Daviess, Martin, and Lawrence Counties. 

* WHEN...From 1 PM to 8 PM EDT Wednesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
622 
WWUS73 KIND 110732
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
332 AM EDT Wed Aug 11 2021

INZ030-031-037>042-046>049-054>057-063>065-071-072-111545-
/O.EXA.KIND.HT.Y.0003.210811T1700Z-210812T0000Z/
Clinton-Howard-Boone-Tipton-Hamilton-Madison-Delaware-Randolph-
Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush-Brown-
Bartholomew-Decatur-Jackson-Jennings-
Including the cities of Frankfort, Kokomo, Lebanon, Zionsville, 
Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, 
Winchester, Plainfield, Brownsburg, Danville, Indianapolis, 
Greenfield, New Castle, Martinsville, Mooresville, Greenwood, 
Franklin, Shelbyville, Rushville, Nashville, Columbus, 
Greensburg, Seymour, Brownstown, and North Vernon
332 AM EDT Wed Aug 11 2021

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT
THIS EVENING...

* WHAT...Heat index values up to around 105 expected.

* WHERE...Portions of central, east central, south central and 
  southeast Indiana.

* WHEN...From 1 PM this afternoon to 8 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

INZ021-028-029-035-036-043>045-051>053-060>062-067>070-111545-
/O.CON.KIND.HT.Y.0003.210811T1700Z-210812T0000Z/
Carroll-Warren-Tippecanoe-Fountain-Montgomery-Vermillion-Parke-
Putnam-Vigo-Clay-Owen-Sullivan-Greene-Monroe-Knox-Daviess-Martin-
Lawrence-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Attica, Covington, 
Veedersburg, Crawfordsville, Clinton, Newport, Rockville, 
Greencastle, Terre Haute, Brazil, Clay City, Spencer, Sullivan, 
Linton, Bloomfield, Bloomington, Vincennes, Washington, 
Loogootee, Shoals, Bedford, and Mitchell
332 AM EDT Wed Aug 11 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING...

* WHAT...Heat index values up to 108 expected.

* WHERE...Portions of north central, south central, southwest 
  and west central Indiana.

* WHEN...From 1 PM this afternoon to 8 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/ind
100 
WWUS73 KIND 120002
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
802 PM EDT Wed Aug 11 2021

INZ021-028>031-035>049-051>057-060>065-067>072-120115-
/O.EXP.KIND.HT.Y.0003.000000T0000Z-210812T0000Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Clay City, Spencer, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
802 PM EDT Wed Aug 11 2021

...HEAT ADVISORY HAS EXPIRED...

The Heat Index has dropped to below 100 degrees across all of 
central Indiana. 

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this heat advisory went out at Aug 10, 3:20 PM EDT, 32 minutes earlier.

Area forecast discussion, Aug 10, 3:20 PM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
320 PM EDT Tue Aug 10 2021

.Short Term...(This evening through Wednesday night)
Issued at 318 PM EDT Tue Aug 10 2021

HEAT ADVISORY CONTINUES TODAY ALONG WABASH VALLEY...HEAT ADVISORY
FOR WEDNESDAY TO INCLUDE WESTERN AND SOME SOUTH-CENTRAL CENTRAL
INDIANA COUNTIES.

Hot and very humid conditions...with the threat of isolated to
scattered showers/thunderstorms will continue across central Indiana
for the short term period.  Following several thunderstorms that
tracked across southern counties this morning...a nearly convection-
free day has followed as a low inversion has prevented the generous
CAPE from being realized thus far.  Latest guidance does not suggest
a widespread pop of the cap before the boundary layer cools early
this evening.  However, dModel/dt is trending for a small, perhaps
briefly potent H500 vort to cross central/northern Indiana during
the 4z-12z period.  This feature will provide the greatest chances
and likely coverage of convection for the period, from both PVA and
perhaps more from cooling the H500-H700 layer enough to support
nocturnal thunderstorms.  Given how the southwesterly flow will
maintain dewpoints in the mid to upper 70s, assume adequate fuel for
the current slight severe risk through 12z Wednesday morning. Vort's
modest size should not bring much shear, so maintaining damaging
winds as the main severe threat.

Have POPs dropping during the day Wednesday with subtle NVA/ridging
aloft as the vort slides east.  Isolated showers/storms cannot be
ruled out during PM hours Wednesday...before convective chances
increase yet again for northern counties Wednesday night as the next
modest upper-level undulation turns troughy again.  Southwesterly
flow will gust to 15 to 25 mph Wednesday, maintaining oppressive
humidity levels.  Ample sun will also shine upon the region
Wednesday as the NVA crosses from west to east, so expect slightly
higher temperatures in the low 90s for most locations.  Heat Index
values will again be highest along the Wabash Valley...but with a
small eastward expansion of peak indices near 105F will issue
another Heat Advisory for Wednesday, now including another 1-2
columns of counties from Crawfordsville south to Bloomington and
Bedford.  Low temperatures will drop to the low to mid 70s tonight
and only down to the soupy mid 70s Wednesday night.

&&

.Long Term...(Thursday through Tuesday)
Issued at 300 PM EDT Tue Aug 10 2021

Thursday morning looks like there could be a lull in activity as
surface high pressure to the southeast stretches back toward central
Indiana and surface and upper forcing are well away from the area.
By afternoon, though, the warm temperatures and high humidity will
allow for diurnal convection to fire once again, even without any
more forcing. Without much in the way of shear and with the upper
jet well to the north, will be difficult to see any organization to
convection, but the large amount of instability means that anything
forced from diurnal heating could produce severe wind gusts from wet
microbursts before coming to an end. Precipitable water values will
be high, again over 2 inches, and with weak steering flow aloft
storm motions will be slow. Thus heavy rainfall and localized
flooding will be a threat.

On Friday, again looking at temperatures and moisture in place, but
this time a cold front will approach from the northwest and move
through along with a weak vort max. Combining this with significant
instability could provide the organization necessary for a squall
line. Storm motions should be quicker, and the main threat will
likely be damaging winds.

By late Friday evening, the front should be through the area and
drier cooler (near normal highs in the low to mid 80s) air should
move in for the weekend as high pressure builds in from the
northwest. More variability in the pattern for next week, so for now
will accept the lower chance PoPs from the NBM with near normal
temperatures.

&&

.Aviation...(18Z TAF Issuance)
Issued at 138 PM EDT Tue Aug 10 2021

IMPACTS:
- Isolated to scattered convection, best chances 4-12z tonight
- MVFR and gusts over 35 kts possible in stronger thunderstorms
- Sustained winds generally from 190-240 degrees at 7-14 kt

DISCUSSION:

VFR conditions are expected through the period outside of
convection.

Isolated to locally scattered convection is expected to return later
today once daytime heating can overcome capping inversion aloft.
High instability from hot and very humid surface will promote fast
cumulus growth for cells that can surpass the cap.  Best chances for
greater coverage in showers/storms will be in the 4z-12z period late
tonight when small mid-level wave crosses the central/northern
counties from west to east...so added VCTS at this time.  Confidence
too low before/after this period to include VCTS at any particular
TAF site.  Humid south-southwesterly winds at 7-14 knots will
continue, with higher gusts in/near convective cells.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for INZ021-028-029-035-
043-044-051-060-067.

&&

Short Term...AGM
Long Term...CP
Aviation...AGM
Hazardous weather outlook, Aug 10, 12:09 PM EDT, 3 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
1209 PM EDT Tue Aug 10 2021

INZ021-028>031-035>049-051>057-060>065-067>072-111615-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil,
Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington,
Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee,
Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon
1209 PM EDT Tue Aug 10 2021

HEAT ADVISORY for Wabash Valley 1 PM to 8 PM EDT today.

This hazardous weather outlook is for central Indiana.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms are possible through tonight. Some storms may become
severe this afternoon and tonight.

The primary severe threat will be damaging winds. Lightning, gusty
winds, and heavy rainfall are possible with any storm. Storm motion
will be generally from the west at around 25 mph.

Heat indices will peak in the upper 90s to near 105 degrees this
afternoon, with the highest values in the Wabash Valley.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms are possible over all or parts of the area Wednesday
through Saturday, and again on Monday. Some of the storms on Wednesday
through Friday could become strong to severe, with damaging winds
and large hail the primary severe threats.

Locally heavy rain is possible with any storm.

Peak heat indices will remain in the upper 90s to around 105 degrees
for most locations through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible at times today into Thursday.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

AGM

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 8:32 AM EDTSpecial Weather StatementINDDecatur28 min
Aug 10, 8:57 AM EDTSpecial Weather StatementINDSullivan33 min

Nearby

Heat Advisories in Indiana, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.